MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC W/MST; VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC W/MST; VASCU-PICC
Model Number MR170126024S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Nursing noticed swelling, patient pain, discomfort when picc used.Patient brought to vir for picc exchange.Upon removal the device was noted to have cracked.
 
Additional Manufacturer Narrative
The device was returned for evaluation.A tear in the lumen is visible approximately 2 cm from the hub.This tear is consistent with the lumen bursting under pressure.Dried blood is visible inside the lumen just below the tear.If resistance was encountered when flushing the device or when injecting medications, the lumen could have undergone stresses it was not designed to withstand.A review of the manufacture records for the lot number reported revealed the lumen was manufactured according to specification with no non-conformances or abnormalities.As the device was implanted for 9 days prior to the occurrence, it is determined the root cause is most likely not manufacture related.A definitive root cause cannot be determined.The instructions for use (ifu) contains the following warnings and precautions: do not flush against resistance.Do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (14.5 psi).Only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.Bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).Small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.Device was used for treatment, not diagnosis.

Brand Name
2.6F X 50CM DUAL LUMEN PICC W/MST
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10671448
Report Number2518902-2020-00048
Device Sequence Number2880884
Product Code LJS
UDI-Device Identifier00884908147230
UDI-Public884908147230
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2022
Device Model NumberMR170126024S
Device Catalogue NumberMR170126024S
Device Lot NumberMPCD780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight4